Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 15, NWS Tallahassee, FL

February 13, 2000Dale County, Henry County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 13, 2000, 11:17 PM CST for Dale County, Henry County, Alabama. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 13, 2000, 11:17 PM CST (05:17 UTC)
Expired
Feb 14, 2000, 12:15 AM CST
In force
58 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Dale County, AL, Henry County, AL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 13, 5:30 PM CSTTornado WatchSPC7 hr
Feb 13, 10:00 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 5.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2000-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2000-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 140518
SVRTLH
ALC045-067-140615-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1117 PM CST SUN FEB 13 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DALE COUNTY IN ALABAMA
  NORTHERN HENRY COUNTY IN ALABAMA

* UNTIL 1215 AM CST

* AT 1117 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS..MOVING
  EAST AT 55 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 1215 AM CST...
  SKIPPERVILLE...ROBERTS CROSSROADS
  BELLS CROSSROADS
  CLOPTON...BERTHA
  GRABALL...MURPHY STATION
  ABBEVILLE...ABBEVILLE MUNI A/P
  WILLS CROSSROADS...COATES

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALER0T FOR RAPIDLY
CHANGING CONDITIONS.


LAT...LON 3164 8559 3150 8555 3150 8511 3173 8512

WATSON
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 10:45 PM CST, 32 minutes earlier.

Area forecast discussion, Feb 13, 10:45 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1145 PM EST SUN FEB 13 2000

...A TORNADO WATCH IS IN EFFECT UNTIL 5 AM EST (4 AM CST) FOR ALL OF
SOUTHEAST ALABAMA...SOUTHCENTRAL AND SOUTHWEST GA...FOR ALL THE FL
PANHANDLE AND ALL THE BIG BEND MINUS DIXIE AND LAFAYETTE COUNTIES...

VERY ACTIVE NIGHT CONTS...WITH TORNADO WARNINGS ISSUED FOR SEMINOLE
(2)...DECATUR...MILLER...BAKER...MITCHELL AND JACKSON COUNTIES AND
SEVERE TSTMS FOR DECATUR...IRWIN...BAY...JACKSON...WASHINGTON...DALE
AND COFFEE COUNTIES. AND SMW.

MORE IN THE NEXT AFD.

.TLH...
AL...TORNADO WATCH UNTIL 4 AM CST.
GA...TORNADO WATCH UNTIL 5 AM EST.
FL...TORNADO WATCH UNTIL 5 AM EST (4 AM CST) FOR ALL THE PANHANDLE
     AND BIG BEND EXCEPT LAFAYETTE AND DIXIE COUNTIES.

BLOCK

In the hours before

Special weather statement, Feb 13, 5:50 PM CST, 5 hours 27 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-141000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
750 PM EST SUN FEB 13 2000

...A TORNADO WATCH IS IN EFFECT UNTIL 1 AM EST (12 AM  CST) FOR ALL
THE GEORGIA AND FLORIDA COUNTIES...

A TORNADO WATCH IS IN EFFECT UNTIL 1 AM EST (12 AM CST) FOR ALL THE
FLORIDA BIG BEND AND PANHANDLE AND FOR ALL OF SOUTHWEST AND SOUTH
CENTRAL GEORGIA. DURING THE EARLY EVENING...A STRONG PRE-FRONTAL
SQUALL LINE FROM COLUMBUS GEORGIA SOUTH THROUGH DOTHAN ALABAMA
...FORT WALTON BEACH FLORIDA AND INTO THE ADJACENT GULF OF MEXICO
WAS MOVING RAPIDLY EASTWARD. DOPPLER RADAR INDICATED THAT SOME OF
THE ASSOCIATED STRONG THUNDERSTORMS HAVE THE POTENTIAL TO BE SEVERE
WITH TORNADO POTENTIAL. SOUTHERLY WINDS JUST AHEAD OF THIS SQUALL
WILL GENERATE WINDS 15 TO 20 MPH...POSSIBLY HIGHER...WITH HIGHER
GUSTS.

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE VERY VIGILANT TO THE
WEATHER...ESPECIALLY UNTIL 1 AM EST AND REPORT ANY SEVERE WEATHER
AND OR HEAVY RAIN EVENTS TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL WEATHER INFORMATION...LISTEN TO NOAA WEATHER RADIO OR
VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WORLD WIDE
WEB AT HTTP://WWW.NWS.FSU.EDU/

BLOCK
Special weather statement, Feb 13, 5:59 PM CST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
200 PM EST SUN FEB 13 2000

MODELS IN PRETTY GOOD AGREEMENT AND INITIALIZE FAIRLY WITH MODELS
SHOWING SHORTWAVE PROGGED TO LIFT ACROSS THE SOUTHEASTERN STATES
THROUGH MONDAY. AS SHORTWAVE MOVES TOWARDS THE REGION UPPER FLOW
BEGINS TO FLATTEN BY AROUND 18Z OR SO ON MONDAY.

AT THE SURFACE MODELS AGREE IN PUSHING FRONTAL BOUNDARY INTO WESTERN
SECTIONS OF THE FORECAST AREA AROUND MIDDAY ON MONDAY AND THRU THE
REGION MONDAY EVENING. EXPECT SCATTERED CONVECTION TO DEVELOP AHEAD
OF THE FRONT WITH MODELS SHOWING VERY MOIST AIRMASS IN THE LOW
LEVELS. AS INDICATED IN SPC DAY1 OUTLOOK...SLGT CHANCE OF SVR STORMS
POSSIBLE ACROSS MAINLY NORTHERN PORTIONS OF MY FORECAST AREA...SINCE
MODELS ARE INDICATING A STRONG LOW LEVEL (850MB) JET OF AROUND 50
KTS MOVING ACROSS THE AREA. INSTABILITY ALSO DECENT WITH LI'S
RANGING FROM -2 TO -6 AT AROUND 06Z TONIGHT...BUT THEN NOT QUITE AS
UNSTABLE FROM 12-18Z AS LI'S RANGE FROM -2 TO -4. LIMITING FACTORS
WILL BE STORMS MOVING THROUGH MAINLY DURING THE OVERNIGHT AND
MORNING HOURS...AND MEAN RH FIELDS RATHER DRY WITH 70 PERCENT RH
LINE MAINLY OVER EXTREME NORTHERN PORTIONS OF FORECAST AREA. IN
ADDITION FAVORABLE QUADRANTS OF UPPER LEVEL JETS SHOULD BE OVER SRN
ALABAMA BY LATE TONIGHT...BUT AS SYSTEM MAKES PROGRESS ON MONDAY...
RIGHT FRONT QUADRANT WILL BE OVER THE FORECAST AREA ON MONDAY WHICH
SHOULD LIMIT CONVECTION. EXPECT SCATTERED SHOWERS AND STORMS TO BEGIN
SHORTLY AFTER MIDNIGHT AND CONTINUE TO PUSH THRU THE AREA...AND BY
18Z OR SO REMAINING STORMS SHOULD BE OVER EXTREME EASTERN SECTIONS
OF THE FORECAST AREA AND POSSIBLY LINGER TIL EARLY EVENING.

AS FOR POPS...ETA/NGM BOTH RATHER SIMILAR WITH QPF FIELDS SHOWING
HEAVIEST AND MORE WIDESPREAD RAIN TOWARD THE NORTH WITH PRECIP ALONG
THE FRONT FARTHER SOUTH DECREASING. ALSO FOUS QPF GUIDANCE VERY
CLOSE WITH THESE TWO MODELS...BOTH GENERALLY UNDER A QUARTER INCH.
12Z FWC POP GUIDANCE IS STILL VERY SIMILAR TO POPS THAT WERE
INCLUDED IN ZONES FROM MID SHIFT...AROUND 30-40 PERCENT...BUT
GUIDANCE FOR SOME PLACES STILL SEEMS TOO LOW (20-30 PERCENT). WILL
GENERALLY GO WITH 40ISH POPS FOR BIG BEND AND S CENTRAL GA ZONES FOR
TONIGHT AND MONDAY...BUT MAY BUMP UP POPS TO 50-60 PERCENT OR SO FOR
SE AL...FL PANHANDLE AND NORTHERN GA ZONES...WHERE BEST OMEGA...
MOISTURE AND INSTABILITY WILL OCCUR.

WINDS OVER COASTAL WATERS HAVE YET TO INCREASE...BUT MODELS SHOW
THIS OCCURRING OVERNIGHT AS FRONT APPROACHES THE REGION. THEREFORE
WILL HAVE SCA GOING FOR ALL OF THE COASTAL WATERS TONIGHT AND EARLY
MONDAY...BUT THEN WINDS WILL QUICKLY SHIFT TO THE NW AND EVENTUALLY
NORTH MONDAY NIGHT AND DECREASE.

PRELIMINARY NUMBERS...

TLH  061/075/044/074  45-0
PFN  064/072/049/070  5500
DHN  059/071/045/072  6500
ABY  059/072/043/071  5510
VLD  061/076/046/073  4420

.TLH...

AL...NONE.
GA...NONE.
FL...SMALL CRAFT ADVISORY GMZ750-770-755-775.

MOLLERE
WWUS82 KTAE 132350
SPSTLH
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-141000-

HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR ISSUANCE TIME
NATIONAL WEATHER SERVICE TALLAHASSEE FL
650 PM EST SUN FEB 13 2000

...A TORNADO WATCH IS IN EFFECT UNTIL 1 AM EST (12 AM  CST) FOR ALL
THE GEORGIA AND FLORIDA COUNTIES...

A TORNADO WATCH IS IN EFFECT UNTIL 1 AM EST (12 AM CST) FOR ALL THE
FLORIDA BIG BEND AND PANHANDLE AND FOR ALL OF SOUTHWEST AND SOUTH
CENTRAL GEORGIA. DURING THE EARLY EVENING...A STRONG PRE-FRONTAL
SQUALL LINE FROM COLUMBUS GEORGIA SOUTH THROUGH DOTHAN ALABAMA
...FORT WALTON BEACH FLORIDA AND INTO THE ADJACENT GULF OF MEXICO
WAS MOVING RAPIDLY EASTWARD. DOPPLER RADAR INDICATED THAT SOME OF
THE ASSOCIATED STRONG THUNDERSTORMS HAVE THE POTENTIAL TO BE SEVERE
WITH TORNADO POTENTIAL. SOUTHERLY WINDS JUST AHEAD OF THIS SQUALL
WILL GENERATE WINDS 15 TO 20 MPH...POSSIBLY HIGHER...WITH HIGHER
GUSTS.

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE VERY VIGILANT TO THE
WEATHER...ESPECIALLY UNTIL 1 AM EST AND REPORT ANY SEVERE WEATHER
AND OR HEAVY RA*IN EVENTS TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL WEATHER INFORMATION...LISTEN TO NOAA WEATHER RADIO OR
VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WORLD WIDE
WEB AT HTTP://WWW.NWS.FSU.EDU/

BLOCK
Special weather statement, Feb 13, 6:50 PM CST, 4 hours 27 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-141000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
750 PM EST SUN FEB 13 2000

...A TORNADO WATCH IS IN EFFECT UNTIL 1 AM EST (12 AM  CST) FOR ALL
THE GEORGIA AND FLORIDA COUNTIES...

A TORNADO WATCH IS IN EFFECT UNTIL 1 AM EST (12 AM CST) FOR ALL THE
FLORIDA BIG BEND AND PANHANDLE AND FOR ALL OF SOUTHWEST AND SOUTH
CENTRAL GEORGIA. DURING THE EARLY EVENING...A STRONG PRE-FRONTAL
SQUALL LINE FROM COLUMBUS GEORGIA SOUTH THROUGH DOTHAN ALABAMA
...FORT WALTON BEACH FLORIDA AND INTO THE ADJACENT GULF OF MEXICO
WAS MOVING RAPIDLY EASTWARD. DOPPLER RADAR INDICATED THAT SOME OF
THE ASSOCIATED STRONG THUNDERSTORMS HAVE THE POTENTIAL TO BE SEVERE
WITH TORNADO POTENTIAL. SOUTHERLY WINDS JUST AHEAD OF THIS SQUALL
WILL GENERATE WINDS 15 TO 20 MPH...POSSIBLY HIGHER...WITH HIGHER
GUSTS.

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE VERY VIGILANT TO THE
WEATHER...ESPECIALLY UNTIL 1 AM EST AND REPORT ANY SEVERE WEATHER
AND OR HEAVY RAIN EVENTS TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL WEATHER INFORMATION...LISTEN TO NOAA WEATHER RADIO OR
VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WORLD WIDE
WEB AT HTTP://WWW.NWS.FSU.EDU/

BLOCK
Special weather statement, Feb 13, 10:30 PM CST, 47 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-141000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1130 PM EST SUN FEB 13 2000

...A TORNADO WATCH IS IN EFFECT UNTIL 5 AM EST (4 AM  CST) FOR ALL
OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE
FLORIDA PANHANDLE AND ALL THE FLORIDA BIG BEND EXCEPT LAFAYETTE AND
DIXIE COUNTIES...

DURING THE LATE EVENING...A VERY STRONG PRE-FRONTAL SQUALL LINE FROM
THE CENTRAL FLORIDA PANHANDLE NORTHEAST THROUGH ALBANY WAS MOVING
RAPIDLY EASTWARD. A SECOND RECENTLY INTENSIFIED SQUALL LINE WAS
DETECTED FROM SOUTHWEST THROUGH EAST CENTRAL ALABAMA AND NORTH
TOWARDS ATLANTA. THIS SECOND LINE WILL APPROACH SOUTHEAST ALABAMA
WITHIN THE HOUR. DOPPLER RADAR INDICATED THAT SOME OF THE ASSOCIATED
STRONG THUNDERSTORMS CONTINUE TO HAVE THE POTENTIAL TO BE
SEVERE...WITH TORNADO POTENTIAL. SOUTHERLY WINDS JUST AHEAD OF THIS
SQUALL WILL GENERATE WINDS 15 TO 20 MPH...POSSIBLY HIGHER...WITH
HIGHER GUSTS. THERE EXISTS A REAL POSSIBILITY OF STRUCTURAL DAMAGE
...DOWNED TREES AND POWER LINES ALONG THE PATH OF BOTH SQUALL LINES.
RESIDENTS ACROSS THE TRI-STATE AREA SHOULD MONITOR THE WEATHER AND
BE PREPARED TO TAKE SHELTER.

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE VERY VIGILANT TO THE
WEATHER...AND REPORT ANY SEVERE WEATHER AND OR HEAVY RAIN EVENTS TO
THE NATIONAL WEATHER SERVICE. $

FOR ADDITIONAL WEATHER INFORMATION...LISTEN TO NOAA WEATHER RADIO OR
VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WORLD WIDE
WEB AT HTTP://WWW.NWS.FSU.EDU/

BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 10:31 PM CSTSevere Thunderstorm WarningTAECoffee, Dale44 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.